CLOPIDROGEL INDUCED LEUKOCYTOCLASTIC VASCULITIS


Navin Patil, Balaji O, Karthik Rao, Talha A, Chaitan Chaitan

Abstract


Cutaneous adverse drug reactions are very common in a hospital setting while treating patients. Drug-induced vasculitis is a very common form of vasculitis affecting all age groups, and many drugs have been implicated in causing vasculitis. Clopidogrel is an antiplatelet drug used in the management as well as prevention of coronary artery disease. It is known to cause various side effects ranging from bleeding, gastrointestinal disturbances, to skin rashes. Leukocytoclastic vasculitis is a form of hypersensitivity vasculitis and is very rarely seen with clopidogrel. Hence, we report a case of clopidogrel-induced leukocytoclastic vasculitis in an old male patient after coronary stenting. 


Keywords


Clopidogrel, Vasculitis, Angioplasty, Adverse drug reaction.

| PDF |

References


Radic M, Kaliterna DM, Radic J. Drug-induced vasculitis: A clinical and pathological review. Neth J Med 2012;70(1):12-7.

Einhorn J, Levis JT. Dermatologic diagnosis: Leukocytoclastic vasculitis. Perm J 2015;19(3):77-8.

Erpolat S, Nazli Y, Colak N, Yenidunya S. Leucocytoclastic vasculitis associated with clopidogrel. Cutan Ocul Toxicol 2012;31(2):171-3.

Kumar M, Dahiya V, Mishra S, Sharma D, Mishra N, Lahkar M. Cardiovascular disease prevalence and drug utilization patterns at a tertiary care hospital in Northeastern India. Int J Pharm Pharm Sci 8(6):116-9.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30(2):239-45.

Hartwig SC, Siegel J, Schneider PJ. Preventability and severity assessment in reporting adverse drug reactions. Am J Hosp Pharm 1992;49(9):2229-32.

Schumock GT, Thornton JP. Focusing on the preventability of adverse drug reactions. Hosp Pharm 1992;27(6):538.




About this article

Title

CLOPIDROGEL INDUCED LEUKOCYTOCLASTIC VASCULITIS

Keywords

Clopidogrel, Vasculitis, Angioplasty, Adverse drug reaction.

DOI

10.22159/ajpcr.2017.v10i7.18683

Date

01-07-2017

Additional Links

Manuscript Submission

Journal

Asian Journal of Pharmaceutical and Clinical Research
Vol 10 Issue 7 July 2017 Page: 9-10

Print ISSN

0974-2441

Online ISSN

2455-3891

Statistics

252 Views | 246 Downloads

Authors & Affiliations

Navin Patil
Department of Pharmacology, Kasturba Medical College, Manipal, Udupi, Karnataka, India.
India

Balaji O
Department of Pharmacology, Kasturba Medical College, Manipal, Udupi, Karnataka, India.
India

Karthik Rao
Department of Internal Medicine, Kasturba Medical College, Manipal, Udupi, Karnataka, India.
India

Talha A
Intern, Kasturba Medical College, Manipal
India

Chaitan Chaitan
Intern, Kasturba Medical College, Manipal
India


Article Tools


Email this article (Login required)
Email the author (Login required)

Refbacks

  • There are currently no refbacks.